[Previous Months][Date Index][Thread Index][Join - Register][Login]
[Message Prev][Message Next][Thread Prev][Thread Next]


> with all of the reading I have done, it
> has said that if a child is to require a Glucagon injection it will be due
> to
> illness or a low blood sugar that often happens at night while sleeping. I
> know that there have been cases when children have needed it during the
> day,
> but I feel confident that Matthew is safe at school

Sarah, I hope that stays the case.    When Zachary first started school in
Kindergarden, I wasn't as worried about him needing Glucagon during the day
since I thought he'd be in a more scheduled environment than the constant
playing he'd had at home.    And he was getting to notice some of his lows
coming on-------whereas in toddlerhood/preschool yrs  he was such constant
non-stop action that one minute he'd be moving and the next lieing face
down on the floor asleep or unresponsive.

And so far,  KNOCK ON WOOD,  we've never seized at school (just entered
7th grade)  however,  there have been many incidences where he walked
into the nurses office between 25-40.   (He's done teens at home.)   And
twice in first grade and again in second grade he was playing on the
one moment and unresponsive on it the next.     And not all nurses are in
great shape or move that fast.    Walkie talkies help a lot.   But having
more trained people for glucagon would be best.


Barbara A. Petzoldt - Pump Mama to Zachary (12 1/2,  Dx 2/93, 508 2/02,
Paradigm  8/16/02) --------Jennifer (20), Allison (17), Rachel (6)
Fenton, MO
email @ redacted
Independent Kitchen Consultant for The Pampered Chef.
for HELP or to subscribe/unsubscribe, contact: HELP@insulin-pumpers.org
help SUPPORT Insulin Pumpers http://www.insulin-pumpers.org/donate.shtml